Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Blacksburg, VA

July 9, 2012Surry County, North Carolina

NWS Blacksburg, VA issued this special weather statement at Jul 9, 2012, 12:47 AM EDT for Surry County, North Carolina. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2012, 12:47 AM EDT (04:47 UTC)
Expired
Jul 9, 2012, 1:45 AM EDT
In force
58 min
Issued by
NWS Blacksburg, VA

County Surry County, NC

The radar

The Roanoke radar (KFCX), 80 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2012-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 319 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2012-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
319 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
2385 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

310 
WWUS81 KRNK 090447
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1247 AM EDT MON JUL 9 2012

NCZ002-003-090545-
ALLEGHANY NC-SURRY NC-
1247 AM EDT MON JUL 9 2012

...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY AND SURRY COUNTIES...

AT 1246 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM ENNICE
TO DOBSON...MOVING NORTHEAST AT 5 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. 

THESE STORMS WILL BE NEAR ENNICE AROUND 1255 AM...BOTTOM AROUND 110
AM...CUMBERLAND KNOB AROUND 115 AM...PINE RIDGE AROUND 125 AM AND
TOAST AROUND 140 AM.

LAT...LON 3648 8106 3656 8099 3656 8081 3650 8063
      3635 8074

$$

DS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 9:40 PM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jul 8, 9:40 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
940 PM EDT SUN JUL 8 2012

.SYNOPSIS...
THE HEAT RIDGE OVERHEAD WILL BE SHUNTED SOUTH AS A COLD FRONT SLOWLY
SINKS SOUTH THROUGH VIRGINIA LATER TODAY INTO TONIGHT. THIS
BOUNDARY MAY SPARK NUMEROUS SEVERE THUNDERSTORMS WITH DAMAGING
WINDS TONIGHT. THIS BOUNDARY STALLS OVER THE VIRGINIA NORTH
CAROLINA BORDER AS DISTURBANCES RIDE ALONG IT THROUGH EARLY NEXT
WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
AS OF 940 PM EDT SUNDAY...
SEVERE THREAT WANING WITH LOSE OF HEATING. WILL ALLOW WATCH 481 TO
EXPIRE AT THE TOP OF THE HOUR. THUNDERSTORMS STILL LIKELY IN THE
NE PIEDMONT OF RNK CWA THROUGH MIDNIGHT. CONVECTION COULD ENTER THE
MOUNTAIN EMPIRE BY MIDNIGHT...THEN SPREAD OVERNIGHT TO AREAS THAT
DID NOT SEE RAIN TODAY.

AS OF 980 PM EDT SUNDAY...CONCEALING WESTERN PORTION OF WATCH 481.
RAIN THREAT WINDING DOWN THIS EVENING...BUT AS THE FRONT MOVES
CLOSER TO THE AREA...EXPECT CHANCES TO INCREASE OVERNIGHT.

AS OF 400 PM EDT SUNDAY...RECORDS HAVE ALREADY BEEN BROKEN AND
YET ITS ACTUALLY TOO WARM ALOFT FOR WIDESPREAD DEVELOPMENT. WITH
HUGE DCAPE AND BIG DEWPOINT DEPRESSIONS NEARLY 40F ATTM AT
ROANOKE...WIDESPREAD WIND DAMAGE...POSSIBLY SIMILAR TO LAST WEEK
ALTHOUGH NOT A DERECHO LITERALLY...IS A POSSIBILITY AGAIN. IF THE
COLD POOL INCREASES LEADING TO MORE ORGANIZATION ESPECIALLY WITH
THE FORMING LINE COMING OUT OF WEST VA...JUST NORTH OF THE CITY OF
CHARLESTON WV. ALSO STRONG DEVELOPMENT IS EXPECTED ACROSS SOUTHERN
PENNSYLVANIA AND EASTERN WV PANHANDLE...WHICH COULD TAKE MORE OF A
SOUTHERLY ROUTE THAN THE DEVELOPMENT IN CENTRAL WEST VA THIS
EVENING. THESE STORMS COULD IMPACT THE SOUTHERN SHENANDOAH AND THE
PART OF THE WATCH WHICH STRETCHES INTO BUCKINGHAM AND APPOMATTOX.
WATCH MAY END OF BEING EXPANDED DEEPER INTO THE NEW RIVER VALLEY.
PER LOCAL OFFICE STUDY HUGE CAPE LIKE WHICH IS IN PLACE NOW MAKES
IT LIKELY THAT THE CHARLESTON LINE SUSTAINS ITSELF OVER THE
MOUNTAINS AND POSSIBLY INTO THE SOUTHSIDE/VA PIEDMONT LATER. WITH
H85 FRONT STILL FAR NORTH...STORMS WILL LESSEN SOMEWHAT TONIGHT
ALTHOUGH STILL A CHANCE FOR THUNDERSTORMS. MORE WIDESPREAD
DEVELOPMENT ON MONDAY WITH THE FRONT CLOSER...COOLER TEMPS
ALOFT...BETTER MIDLEVEL LAPSE RATES AND LESS OF A DOWNSLOPING
COMPONENT. SUCH THAT LIKELY POPS ARE ACROSS THE ENTIRE CWA IN THE
AFTERNOON. SPC STILL LEAVES A SLT RISK OVER SOUTHSIDE...AND ITS
MERITED CONSIDERING LESS CLDS AND STORMS TONIGHT AND STILL
IMPRESSIVE H85 TEMPS NEAR 20C AND THE POSSIBILITY OF SOME SUNNY
BREAKS. ELSEWHERE...LOOKING AT A WATER THREAT WITH SUBTLE MBE
VELOCITIES AND POTENTIAL FOR BACKBUILDING. PWATS AROUND 1.6" WITH
DEWPOINTS WELL INTO THE 60S UNLIKE TODAY. DID RAISE TEMPS A FEW
EAST OF THE BLUE RIDGE WITH LATER ONSET OF STORMS MONDAY.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
AS OF 230 PM EDT SUNDAY...

BAROCLINIC ZONE AND THE SLOPING BOUNDARY FROM THE SURFACE THROUGH
850 MB WILL BE OVER CENTRAL VIRGINIA MONDAY NIGHT THEN SHIFTS
GRADUALLY SOUTH INTO NORTHERN NORTH CAROLINA BY WEDNESDAY MORNING.
WILL INCREASING PROBABILITY OF PRECIPITATION FOR THE SOUTHERN COUNTY
WARNING AREA TUESDAY AFTERNOON AND EVENING.

EXPECT A SIMILAR TREND IN SHOWERS AND THUNDERSTORMS WITH THE BEST
COVERAGE AND INTENSITY IN THE AFTERNOON AND EVENING. THE BIGGEST
CHANGE EACH DAY WILL BE THE LOCATION OF THE AXIS OF HEAVY RAIN.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 300 PM EDT SUNDAY...

STALLED FRONT OVER THE CAROLINAS WILL PROLONG DAILY THREAT OF
SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. DAYTIME HIGHS WILL BE
LARGELY DEPENDENT ON AMOUNT OF CLOUD COVER EACH MORNING AND THE
COVERAGE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON. BUT...IN
GENERAL...FORECAST AREA WILL BE IN A TYPICAL SUMMER AIR MASS WITH NO
EXTREMELY HOT AIR SO MODELS SHOULD HAVE A REASONABLE HANDLE ON THE
TEMPERATURES THROUGH THE PERIOD.

STATIONARY FRONT FADES BY SATURDAY. THIS LEAVES MAINLY A CHANCE FOR
AIR MASS TYPE DIURNALLY AND TOPOGRAPHICALLY DRIVEN THUNDERSTORMS ON
SATURDAY AND SUNDAY. EXPECT NEAR TO SLIGHTLY ABOVE NORMAL MAXIMUM
TEMPERATURES ON SUNDAY AS FLOW AROUND THE BERMUDA RIDGE BRINGS
INCREASING 850 MB TEMPERATURES TO THE REGION.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
AS OF 720 PM EDT SUNDAY...

STORMS WILL BECOME MORE NUMEROUS TONIGHT...WITH LWB GETTING
A BROKEN LINE FROM THE NW IN THE NEXT COUPLE OF HOURS. ROA/BCB/LYH
ALSO HAVE A GOOD CHANCE AT STORMS LATER THIS PM AND INTO THIS
EVENING. BECAUSE THESE STORMS COULD BE STRONG...POSSIBLY TEMPO IFR
CONDS MAY OCCUR. STORMS FURTHER SOUTH NEAR DAN SHOULD BE WIDELY
SCATTERED TO ISOLATE. POSSIBLE THAT SCATTERED STORMS MAY BE
ONGOING FOR THE ENTIRE NIGHT. WITH A WET GROUND...EVEN ENOUGH
CLEARING OCCURS IFR VIS/CIG IS A POSSIBILITY AT LWB AND POSSIBLY
ALSO LYH/BCB.

MORE NUMEROUS STORMS ARE EXPECTED TO FIRE BY MID MORNING ON MONDAY
AFFECTING ALL TERMINALS. ONCE AGAIN THEY COULD BE SEVERE AS THE
COLD FRONT IS DRAPED OVERHEAD. TEMPO IFR CONDS ARE POSSIBLE AGAIN.

A FRONT WILL BE SLOWLY PUSHING SOUTH BY LATE SUNDAY STALLING SOUTH
OF US BY EARLY NEXT WEEK. THIS PATTERN SUGGESTS A WETTER SOLUTION
NOW...ESPECIALLY SOUTH OF A BLF-ROA-LYH LINE...BUT WILL SEE IF
TRENDS CONTINUE TO SLOW THE FRONT DOWN MORE OR LIMIT ITS SWD PUSH.
WITH THIS PATTERN...THERE SHOULD BE MORE SHRA/TSRA COVERAGE.

&&

.CLIMATE...
HIGH PRESSURE RIDGE WILL KEEP US HOT THROUGH THE WEEKEND.

       JULY 8TH
       RECORD HIGH
ROA 101/1977 ***NEW RECORD 102F***
LYH 99/1977  ***NEW RECORD 101F***
DAN 102/2010 ***NEW RECORD 103F ***
BCB 96/1988
BLF 93/1988  ***TIED RECORD***

IN ADDITION SOME RECORD WARMEST LOW TEMPERATURES MAY BE SET.

&&

.EQUIPMENT...
TEMPERATURE/DEWPOINT SENSOR IS OUT OF SERVICE AT KBCB/BLACKSBURG.
THE SENSOR AT KDAN/DANVILLE HAS BEEN FIXED.

N0AA ALL HAZARDS RADIO HINTON TRANSMITTER WAS STILL OFF THE AIR
DUE TO COMMERCIAL POWER NOT REACHING THE SITE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KM/WP
NEAR TERM...KM/RCS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...KM/WP
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, Jul 9, 12:40 AM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1240 AM EDT MON JUL 9 2012

NCZ005-006-VAZ043>045-058-059-100445-
ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-HALIFAX-CHARLOTTE-
1240 AM EDT MON JUL 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE CHANCE OF STORMS WILL REMAIN IN THE AREA THROUGH MOST OF THE
WEEK. SOME STORMS MONDAY COULD BE STRONG TO SEVERE ESPECIALLY FROM
SOUTHSIDE VIRGINIA INTO NORTHWEST NORTH CAROLINA.

FLOODING MAY ALSO BECOME AN ISSUE AS THE WEEK PROGRESSES WITH
SUCCESSIVE DAYS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003-004-019-020-VAZ022-032>034-100445-
SURRY-STOKES-WILKES-YADKIN-ROANOKE-PATRICK-FRANKLIN-BEDFORD-
1240 AM EDT MON JUL 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH MOST OF THE WEEK. SOME
OF THESE STORMS MAY BECOME STRONG TO SEVERE...ESPECIALLY MONDAY.
FLOODING MAY ALSO BECOME AN ISSUE AS THE WEEK PROGRESSES WITH
SUCCESSIVE DAYS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ007-009>020-WVZ042>045-100445-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER-
SUMMERS-MONROE-GREENBRIER-
1240 AM EDT MON JUL 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE THROUGH MOST OF THE WEEK. SOME OF
THESE STORMS MAY BECOME STRONG TO SEVERE. FLOODING MAY ALSO BECOME
AN ISSUE AS THE WEEK PROGRESSES WITH SUCCESSIVE DAYS OF SHOWERS
AND THUNDERSTORMS WITH HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ023-024-035-046-047-100445-
BOTETOURT-ROCKBRIDGE-AMHERST-APPOMATTOX-BUCKINGHAM-
1240 AM EDT MON JUL 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE THROUGH MOST OF THE WEEK. SOME OF
THESE STORMS MAY BECOME STRONG TO SEVERE. FLOODING MAY ALSO BECOME
AN ISSUE AS THE WEEK PROGRESSES WITH SUCCESSIVE DAYS OF SHOWERS
AND THUNDERSTORMS WITH HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 9, 12:16 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1216 AM EDT MON JUL 9 2012

NCZ001-002-VAZ015-090445-
ALLEGHANY NC-ASHE NC-GRAYSON VA-
1216 AM EDT MON JUL 9 2012

...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...ASHE AND GRAYSON
COUNTIES...

AT 1212 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF LANSING...MOVING EAST AT 10 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR VOLNEY AROUND 1230 AM...MOUTH OF WILSON
AROUND 1240 AM AND PINEY CREEK AROUND 1245 AM.

LAT...LON 3671 8124 3648 8118 3650 8148 3658 8149

DS
Special weather statement, Jul 9, 12:17 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1217 AM EDT MON JUL 9 2012

NCZ006-VAZ044-058-090445-
CASWELL NC-HALIFAX VA-PITTSYLVANIA VA-
1217 AM EDT MON JUL 9 2012

...A STRONG THUNDERSTORM WILL AFFECT CASWELL...HALIFAX AND
PITTSYLVANIA COUNTIES...

AT 1217 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DANVILLE
CITY...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR PROVIDENCE AROUND 1230 AM...DANVILLE AIRPORT
AROUND 1240 AM AND RINGGOLD AROUND 1245 AM.

LAT...LON 3665 7954 3675 7915 3654 7909 3653 7913
      3650 7913 3647 7951

DS
Special weather statement, Jul 9, 12:19 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1219 AM EDT MON JUL 9 2012

NCZ019-090445-
WILKES NC-
1219 AM EDT MON JUL 9 2012

...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY...

AT 1217 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER RONDA...
MOVING EAST AT 5 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR RONDA AROUND 1245 AM.

LAT...LON 3631 8094 3621 8090 3619 8101 3625 8104

DS
Special weather statement, Jul 9, 12:20 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1220 AM EDT MON JUL 9 2012

NCZ002-003-090445-
ALLEGHANY NC-SURRY NC-
1220 AM EDT MON JUL 9 2012

...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY AND SURRY COUNTIES...

AT 1217 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
SOUTH OF ENNICE TO DOBSON...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR BOTTOM AROUND 1245 AM.

LAT...LON 3637 8094 3640 8096 3639 8098 3642 8107
      3656 8095 3645 8059 3630 8075

DS
Special weather statement, Jul 9, 12:46 AM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1246 AM EDT MON JUL 9 2012

NCZ019-090515-
WILKES NC-
1246 AM EDT MON JUL 9 2012

...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY...

AT 1242 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
RONDA...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR RONDA AROUND 100 AM.

LAT...LON 3617 8100 3626 8093 3623 8087 3617 8087
      3613 8091

DS
Special weather statement, Jul 9, 12:47 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1247 AM EDT MON JUL 9 2012

NCZ002-003-090545-
ALLEGHANY NC-SURRY NC-
1247 AM EDT MON JUL 9 2012

...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY AND SURRY COUNTIES...

AT 1246 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM ENNICE
TO DOBSON...MOVING NORTHEAST AT 5 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR ENNICE AROUND 1255 AM...BOTTOM AROUND 110
AM...CUMBERLAND KNOB AROUND 115 AM...PINE RIDGE AROUND 125 AM AND
TOAST AROUND 140 AM.

LAT...LON 3648 8106 3656 8099 3656 8081 3650 8063
      3635 8074

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:15 PM EDTSpecial Weather StatementRNKAmherst, Bedford60 min
Jul 8, 8:58 PM EDTSpecial Weather StatementRNKCampbell62 min
Jul 8, 9:20 PM EDTSpecial Weather StatementRNKBedford40 min
Jul 8, 9:32 PM EDTAreal Flood AdvisoryRNKAppomattox, Campbell3 hr
Jul 8, 9:46 PM EDTSpecial Weather StatementRNKAppomattox, Charlotte59 min
Jul 8, 9:55 PM EDTSpecial Weather StatementRNKPatrick65 min
Jul 8, 11:05 PM EDTSpecial Weather StatementRNKCharlotte, Halifax, City of Danville55 min
Jul 8, 11:08 PM EDTSpecial Weather StatementRNKCity of Martinsville67 min
Jul 8, 11:17 PM EDTSpecial Weather StatementRNKGrayson58 min
Jul 9, 12:16 AM EDTSpecial Weather StatementRNKGrayson29 min
Jul 9, 12:17 AM EDTSpecial Weather StatementRNKCity of Danville28 min
Jul 9, 12:23 AM EDTAreal Flood AdvisoryRNKCity of Danville106 min
Jul 9, 12:48 AM EDTSpecial Weather StatementRNKCity of Danville27 min
Jul 9, 12:49 AM EDTSpecial Weather StatementRNKPatrick26 min
Jul 9, 1:03 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington27 min
Jul 9, 1:21 PM EDTSpecial Weather StatementRNKGiles24 min
Jul 9, 1:41 PM EDTSpecial Weather StatementRNKAlleghany34 min
Jul 9, 2:12 PM EDTSpecial Weather StatementRNKAlleghany, Botetourt, City of Covington33 min
Jul 9, 2:30 PM EDTSpecial Weather StatementRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington60 min
Jul 9, 3:25 PM EDTSpecial Weather StatementRNKBedford, Botetourt, City of Lynchburg65 min
Jul 9, 3:45 PM EDTSpecial Weather StatementRNKAppomattox, Campbell60 min
Jul 9, 4:13 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte62 min
Jul 9, 4:49 PM EDTSpecial Weather StatementRNKCampbell56 min
Jul 9, 4:51 PM EDTSpecial Weather StatementRNKCity of Martinsville54 min
Jul 9, 4:59 PM EDTSpecial Weather StatementRNKFranklin61 min
Jul 9, 5:08 PM EDTSpecial Weather StatementRNKRoanoke67 min
Jul 9, 6:07 PM EDTSpecial Weather StatementRNKFranklin53 min
Jul 9, 6:24 PM EDTSpecial Weather StatementRNKFloyd51 min
Jul 9, 7:17 PM EDTSpecial Weather StatementRNKHenry, Patrick, City of Martinsville58 min
Jul 8, 9:11 PM EDTSpecial Weather StatementRNKAlleghany34 min
Jul 8, 9:31 PM EDTSpecial Weather StatementRNKWatauga44 min
Jul 9, 12:19 AM EDTSpecial Weather StatementRNKWilkes26 min
Jul 9, 12:20 AM EDTSpecial Weather StatementRNKSurry25 min
Jul 9, 12:46 AM EDTSpecial Weather StatementRNKWilkes29 min
Jul 9, 1:14 AM EDTSpecial Weather StatementRNKYadkin31 min
Jul 9, 1:15 AM EDTSpecial Weather StatementRNKSurry30 min
Jul 9, 4:55 PM EDTSpecial Weather StatementRNKYadkin65 min
Jul 9, 5:49 PM EDTSpecial Weather StatementRNKCaswell56 min
Jul 9, 6:29 PM EDTSevere Thunderstorm WarningRNKCaswell61 min
Jul 9, 7:14 PM EDTAreal Flood AdvisoryRNKCaswell106 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.